Mesalamine and Breastfeeding

Mesalamine and breastfeeding appear to be a safe combination. However, there have been reports of diarrhea in nursing infants whose mothers took mesalamine. As a result, the manufacturer recommends that the drug be used with caution in these cases. If you are taking mesalamine while breastfeeding, watch for diarrhea and other side effects in your child.

Mesalamine and Breastfeeding: An Overview

Mesalamine is passed through breast milk. Because of the potentially serious side effects that could occur in the nursing infant, the manufacturer recommends that the drug be used with caution in pregnant women. Therefore, if you are breastfeeding or thinking of breastfeeding, make sure to let your healthcare provider know.
 

Mesalamine and Breastfeeding: What Does the Research Say?

When taken orally, mesalamine passes through breast milk. There have been reports of diarrhea in breastfed infants whose mothers took mesalamine. If your healthcare provider recommends taking mesalamine while breastfeeding, be sure to watch for diarrhea and any other side effects in your child.
 

Talking With Your Healthcare Provider About Mesalamine and Breastfeeding

You should talk with your healthcare provider about mesalamine and breastfeeding. Everyone's situation is different, and your healthcare provider understands your situation best. After considering what you want and expect (and your current health situation), you and your healthcare provider can make a shared decision about mesalamine and breastfeeding that is right for you.
 
Baby Milestones You've Never Heard Of

Mesalamine Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.